MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430600
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on march 27, 2018 that a wallstent biliary uncovered stent was to be used to treat a stricture with mid-common bile duct (cbd) block due to cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) with biliary stenting procedure performed on (b)(6) 2018.Reportedly, the patient¿s anatomy was tortuous and was dilated with hurricane biliary dilator balloon.According to the complainant, during procedure, it was difficult to advance the stent through the stricture.Deployment was attempted but the stent would not deploy.The wallstent was then removed from the patient and the atraumatic tip detached outside the patient.The procedure was completed with another wallstent biliary stent.There were no complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
The additional information received on 28 jun 2018.A wallstent biliary delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found a severe kink in the stainless steel tube and also noted no issues with the tip.The outer sheath and inner member were inspected and no other issues with the device were noted.The reported event of tip detached was not confirmed based on the condition of the returned device; the tip was present and no issue was identified with the tip.However, the damage noted with the stainless steel tube is consistent with excessive force being applied to the delivery system, confirming the allegation of stent failed to deploy.It was reported that the device encountered difficult patient anatomy (tortuous anatomy) during the procedure.Taking all available information into consideration, the investigation concluded that the reported event was likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) confirmed that the device met all material, assembly, and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallstent biliary uncovered stent was to be used to treat a stricture with mid-common bile duct (cbd) block due to cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) with biliary stenting procedure performed on (b)(6) 2018.Reportedly, the patient¿s anatomy was tortuous and was dilated with hurricane biliary dilator balloon.According to the complainant, during procedure, it was difficult to advance the stent through the stricture.Deployment was attempted but the stent would not deploy.The wallstent was then removed from the patient and the atraumatic tip detached outside the patient.The procedure was completed with another wallstent biliary stent.There were no complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Additional information received on june 28, 2018.Upon further inquiry with the complainant, it was reported that the catheter tip was not visible under fluoroscopy during the procedure.It was also noted that the stricture was tight.The stent was implanted as part of palliative care for the patient.

Brand Name
WALLSTENT¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7426915
Report Number3005099803-2018-01161
Device Sequence Number1233781
Product Code FGE
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2019
Device Model NumberH965430600
Device Catalogue Number43060
Device Lot Number0021456729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 03/27/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight59